FDA Warns Of Dangers Associated With Accutane®
July 9th, 2013|
July 9, 2013
For more than thirty years, the drug Accutane® has been used to treat millions of patients suffering from severe skin conditions, such as recalcitrant nodular acne. However, taking the medication may put the patient at risk of suffering a serious Accutane® Drug Injury.
Accutane® was created in the early 80s and is a synthetic form of Vitamin A that is used to control the amount of oil that is released into the pores. Taking this type of drug can present a great risk of both prenatal and self-inflicted harm.
The drug has long been associated with an increased risk of children with certain defects being born to mothers who took the drug during pregnancy. However, a press release from the U.S. Food and Drug Administration (FDA) explains that the medication may also cause the patient to suffer from depression that can lead to suicidal thoughts and attempts at taking one’s own life.
The FDA has announced that anyone who is taking Accutane® and begins to experience mood swings, irritability, changes in behavior or sleep patterns, changes in weight or appetite, anger, or a loss of pleasure should stop taking the medication immediately. They should then contact their physician for further consultation.
The Drug Injury Attorneys with Ferrer, Poirot & Wansbrough are here to help anyone who has become the victim of a problem associated with taking Accutane®.